MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EPIX® UNIVERSAL CLIP APPLIER; CLIP, IMPLANTABLE

APPLIED MEDICAL RESOURCES EPIX® UNIVERSAL CLIP APPLIER; CLIP, IMPLANTABLE
Model Number CA500
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy event description: the event date is unknown.The customer reported that about five or six different clip appliers (likely from the same lot) did not deploy the first (or first and second clip) correctly.There was either no clip or a damaged clip.After some "plastic to plastic" usages the following clips worked just fine.The physicians are trained to use the clip applier correctly and they are not preloading the clipapplier before entering the trocar.I talked to the chief physician about those incidents and he assured me that he has been using the clip appliers the same way he always had.No clinical impact to the patient as a result of the event.Additional information received from applied medical representative via email on 13apr26: the customer purchased it as a kit.Event dates are different, basically in the 3 weeks prior to the event date.I can not confirm if all the incident devices belonged to lot 1559037.But the customer told me that they never had issues before or after.They think they all belonged to the same lot.I can not clarify it though.4 of the clip appliers did not apply any clips for the first few "plastic to plastics".1-2 provided damaged clips.Intervention: after multiple "plastic to plastic" usages, the clipapplier worked just fine.Patient status: patient is fine.
 
Additional Manufacturer Narrative
The event unit is not being returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy event description: event date is unknown.The customer reported that about five or six different clip appliers (likely from the same lot) did not deploy the first (or first and second clip) correctly.There was either no clip or a damaged clip.After some "plastic to plastic" usages the following clips worked just fine.Sadly, they only kept one of those clip appliers, ready for pickup.The physicians are trained to use the clipapplier correctly and they are not preloading the clipapplier before entering the trocar.I talked to the chief physician about those incidents and he assured me that he has been using the clip appliers the same way he always had.No clinical impact to the patient as a result of the event.Additional information received from applied medical representative via email on 13apr26: the customer purchased it as a kit.Event dates are different, basically in the 3 weeks prior to the event date.I can not confirm if all the incident devices belonged to lot 1559037.But the customer told me that they never had issues before or after.They think they all belonged to the same lot.I can not clarify it though.4 of the clip appliers did not apply any clips for the first few "plastic to plastics".1-2 provided damaged clips.Additional information received from applied medical representative via email on 29apr26: unfortunately, there is no information on the lot number of the kit.[applied medical supplied the customer with photos and asked the customer to identify which malfunctions they experienced.] photo b most accurately represents how the clips were damaged.Cff03 was used the clip was properly seated.A clip wasn't loaded into the jaws prior to the instrument¿s insertion/removal through the trocar a loaded clip was not manually removed from the jaws, so the device did not need to be actuated/reset.It wasn't necessary to manually remove the clip.The trigger could be easily and completely actuated intervention: after multiple "plastic to plastic" usages, the clipapplier worked just fine.Patient status: patient is fine.

Brand Name
EPIX® UNIVERSAL CLIP APPLIER
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key24960653
Report Number2027111-2026-00514
Device Sequence Number10182608
Product Code FZP
UDI-Device Identifier00607915125318
UDI-Public(01)00607915125318
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K011236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCA500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/22/2026
Supplement Report FDA Received Date07/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APPLIED 5MM TROCAR.
Patient SexUnknown